Acne medication Accutane may be dangerous to some users. Although Accutane has been helping many people deal with severe acne problems, the medication has also been linked to a series of extreme skin reactions. These are rare, but they can result in hospitalization, disability, or death.
Officials are warning those using Accutane to discontinue their use if they experience a rash, often accompanied by a fever, malaise, or irritated eyes, blisters or sores on the legs, arms or face, sores in the mouth, throat, nose or eyes, or skin peeling. Contact your doctor immediately after you notice any of these signs.
Some that have reported severe side effects have experienced rather gruesome skin conditions. Stevens-Johnson syndrome has been caused by Accutane, which results in the outer layer of skin separating from the dermis.
This isn’t the first time Accutane has been criticized for its side effects. In the early 80’s, women were reported to be having miscarriages or having children with birth defects as a result of the medication. Additionally, the medication has also been linked to causing depression and suicide; however there is no completely proven link.